Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

An elementary proof of a theorem of S. Mardešić


Author: Jacek Nikiel
Journal: Proc. Amer. Math. Soc. 101 (1987), 385-386
MSC: Primary 54B25; Secondary 54F05
DOI: https://doi.org/10.1090/S0002-9939-1987-0902546-X
MathSciNet review: 902546
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A simple proof is given of the following theorem of S. Mardešić: Each arc is an inverse limit of some inverse system of copies of $ [0,1]$ with monotone bonding maps.


References [Enhancements On Off] (What's this?)

  • [1] Ryszard Engelking, Topologia ogólna, Państwowe Wydawnictwo Naukowe, Warsaw, 1975 (Polish). Biblioteka Matematyczna. Tom 47. [Mathematics Library. Vol. 47]. MR 0500779
    Ryszard Engelking, General topology, PWN—Polish Scientific Publishers, Warsaw, 1977. Translated from the Polish by the author; Monografie Matematyczne, Tom 60. [Mathematical Monographs, Vol. 60]. MR 0500780
  • [2] John G. Hocking and Gail S. Young, Topology, Addison-Wesley Publishing Co., Inc., Reading, Mass.-London, 1961. MR 0125557
  • [3] Sibe Mardešić, Locally connected ordered and chainable continua, Rad Jugoslav. Akad. Znan. Umjet. Odjel Mat. Fiz. Tehn. Nauke 319 (1961), 147–166 (Serbo-Croatian, with English summary). MR 0148036

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54B25, 54F05

Retrieve articles in all journals with MSC: 54B25, 54F05


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1987-0902546-X
Keywords: Arc, inverse system, monotone map
Article copyright: © Copyright 1987 American Mathematical Society